Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Medicine for hypertension - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions

Doctor :   Hi
Doctor :   How can i help you?
User :   hello doctor
User :   my mom is having BP from last 20 years
User :   from last 10years she was on
User :   amlodipine and atenolol+losartan potassium
Doctor :  
User :   but recently her BP rose
User :   to 200/130
Doctor :  
User :   and while consultation with doctor
User :   he reduced the dose of atenolol which was previously 50mg to 25mg twice a day
Doctor :  
User :   and removed amlodipine 5mg
Doctor :   ok

User :   with some diuretics
Doctor :   ok

User :   please suggest is this right because now BP is not coming below 150/90
Doctor :  
May i know her age?
User :   58
Doctor :  
The choice of the antihypertensive medications vary in different doctors.
Doctor :  
Generally a calcium channel blocker or beta blocker with a diuretic is given.
Doctor :  
Multiple antihypertensive can cause hypotension which is more dangerous then hypertension.
Doctor :  
Since he has added a diuretic to the treatment, he must have decreased the doses of other antihypertensive.
Doctor :  
The effects may take some time to happen.

Doctor :  
Hence wait for a week.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor